Hi, I'm using the vendor supplied Adobe Elements .msi & .mst files.
I already have Adobe Reader 601 & the 602 update installed so the Elements .msi does not attempt to install Adobe Reader.
Adobe Elements appears to be installed correctly but the problem I have is that it slows down the launch of Microsoft Word (2003) to an unacceptable level. I think this is due to the adobe elements plugins. If I uninstall Adobe Elements, MS Word launches immediately. Has anyone else experienced this problem after installing Elements?
0 Comments   [ + ] Show Comments


Please log in to comment

Rating comments in this legacy AppDeploy message board thread won't reorder them,
so that the conversation will remain readable.


"Microsoft Office Word has detected that your computer has a version of Adobe Acrobat PDFMaker that is known to cause instabilities in Word 2003. To resolve this issue, download an update from Adobe Systems' Web site."

By default, Microsoft Office 2003 has pre-defined templates to help with other applications like Adobe, Palm, etc... During the Office 2003 installation, it will search the computer for these types of applications, if it finds one of them, it will then copy a predifined template to the C:\Program Files\Microsoft Office\Office11\Startup folder.

When launching Microsoft Office Word, Excel or PowerPoint, these templates are read and automatically applied to the application. If one of these templates does not match the current version of Adobe, Palm, etc.. then it will give one of the errors mentioned above.

These errors could have been avoided if Microsoft did a version check on the applications mentioned above. As an example, instead of automatically copying the PDFMAKER.DOT file to the Startup folder when Adobe Acrobat is found, it should have verified the Adobe Acrobat version and copied the PDFMAKER.DOT file only if version 6 was found, not for version 5.05

Delelte the PDFMAKER.DOT files. Word will start up as it should. You will loose the Adobe icons on the task bar within Word. Choose your poison.[:)]
Answered 02/24/2005 by: PHammond
Yellow Belt

Please log in to comment
Answer this question or Comment on this question for clarity